Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 12, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 15, 2019, 4:45 AM PDT for 4 counties in Nevada. It took effect at May 15, 2019, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2019, 4:45 AM PDT (11:45 UTC)
- In effect from
- May 15, 2019, 11:00 AM PDT
- Expired
- May 15, 2019, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987 WWUS75 KLKN 151145 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 445 AM PDT Wed May 15 2019 NVZ035-037-040-041-160400- /O.NEW.KLKN.WI.Y.0012.190515T1800Z-190516T0400Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 445 AM PDT Wed May 15 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM this morning to 9 PM PDT this evening. * WINDS...South winds 25 to 35 mph gusting to near 50 mph. * TIMING...Winds will increase late this morning and strongest winds will occur during the afternoon hours. Winds will decrease later in the evening. * IMPACTS...The strong winds will blow away loose and unanchored property as well as make travel difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 90/84
1 follow-up statement
129 WWUS75 KLKN 152109 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 209 PM PDT Wed May 15 2019 NVZ035-037-040-041-160400- /O.CON.KLKN.WI.Y.0012.000000T0000Z-190516T0400Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 209 PM PDT Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...South winds 25 to 35 mph gusting to near 50 mph. * TIMING...Strongest winds will occur during the afternoon hours, then decrease later in the evening. * IMPACTS...The strong winds will blow away loose and unanchored property as well as make travel difficult, especially for high profile vehicles. Summits and higher elevation areas can expect some of the strongest winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 15, 3:28 AM PDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 15, 3:28 AM PDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Elko NV 328 AM PDT Wed May 15 2019 .SYNOPSIS...Isolated afternoon showers and thunderstorms are expected today mainly in northwestern Nevada. Otherwise mainly cloudy today with mild temperatures. Breezy in the north to windy in central Nevada this afternoon and evening. A cold front will move through the region on Thursday bringing widespread showers with thunderstorms to most of Nevada. Much colder temperatures are expected beginning on Thursday. && .SHORT TERM...Today through Thursday Broad trof of low pressure in the Pacific will be approaching the California coast this afternoon and showers and isolated thunderstorms will begin moving into Humboldt counties and perhaps northern Elko County. All other areas of northern and central Nevada will be cloudy with breezy to windy south winds. Strongest winds will be in the higher elevations of central Nevada, and while some valleys may flirt with advisory levels winds at times, it appears that widespread advisory level conditions will not be reached. Temperatures look like they may cool a little today, especially in northwest Nevada. Guidance is suggesting quite a bit more cooling today but feel that the strong south flow will keep things a little warmer one last day, so kept towards the warmer blends instead of guidance. By Thursday morning the low should begin to move onshore in the vicinity of the northern California/Oregon border. Showers should become pretty widespread across Nevada through the day on Thursday as there is a good amount of moisture to work with. Many area should see .50-.75 inches of QPF by the end of Friday. Instability looks best on Thursday in eastern Nevada, but even there it may be pretty marginal so thunderstorm activity looks at this time like it will be mainly isolated, as the better instability looks to be east of us in Utah. Much cooler on Thursday as the cooler airmass takes over, with a good 10-15 degree temperature drop and highs were trended down. .LONG TERM...Thursday night through next Tuesday. Models are in good agreement through the weekend, then diverge into early next week. Lingering showers over the region Thursday night in the wake of a cold front that will have passed west to east across the CWA Thursday afternoon and evening. Low temperatures Thursday night into early Friday morning will range from the mid 20s to mid 30s as trough energy sits over NV, with snow levels expected to lower down to around 5800 to 6300 feet. Summits and valley locations with elevations at or above 6500 feet may see between a half inch and perhaps 2 inches of snow by Friday morning. Lingering showers on Friday with snow levels rising to roughly 6500-7000 feet with most valley locations seeing rain showers. Showers end briefly from Friday night into Saturday, however more moisture spreads in from CA late Saturday afternoon and evening. This second system will initially be warmer, however cooler temperatures are expected on Sunday with well below normal afternoon highs. Snow levels are expected to lower back down to around 5500 feet Sunday evening and night with light rain or snow possible into Monday morning. Continued light to locally moderate valley rain and mountain snow showers Monday into Tuesday. At this time not expecting any significant snow amounts in the long term. && .AVIATION...VFR conditions are expected at all terminals through Wednesday afternoon, though it will become breezy to windy across the region especially at KELY and KTPH where south winds will gust 35 to 40 kts. A few showers and thunderstorms will begin to spread into western Nevada during the afternoon and early evening in the vicinity of KWMC to maybe as far east as KBAM. A strong upper level trough and surface cold front will then move across the state on Thursday producing numerous showers and scattered thunderstorms that will be followed by colder and unsettled weather through the weekend. && .FIRE WEATHER...FW zones 467 and 468 will see isolated thunderstorms today, otherwise dry and warm conditions today. Showers will become widespread across Nevada on Thursday along with isolated thunderstorms and wetting rains are expected for many areas. Gusty south winds are expected today ahead of the system, strongest in FW zones 454, 455, and 457, where winds could gust to near 45 mph at times this afternoon. && .HYDROLOGY...One last day of above normal temperatures today with some melting of the higher elevation snow pack, and in turn, increased diurnal flows to some streams and small rivers coming off snow covered mountains. One of the main concerns in the very near term will be Lamoille Creek where evening flows are expected to peak near minor flood stage today. The Owyhee River in northern Elko County continues to run high as water spills over Wild Horse Dam, which may lead to minor flooding downstream of the dam. A storm system on Thursday will bring much cooler weather through at least the beginning of next week. Not only will this halt the melting of the higher elevation snowpack, but some additional snow may be added to the higher peaks. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 90/98/95/90
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.